Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 12, 2021, 12:59 AM EDT for Steuben County, Indiana; Branch County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2021, 12:59 AM EDT (04:59 UTC)
- Expired
- Oct 12, 2021, 1:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 40
Counties Steuben County, IN, Branch County, MI
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
806
WWUS83 KIWX 120459
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1259 AM EDT Tue Oct 12 2021
INZ007-MIZ080-120545-
Steuben IN-Branch MI-
1259 AM EDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of northwestern Steuben
and Branch Counties through 145 AM EDT...
At 1259 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronson to near Angola. Movement was
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Bronson around 105 AM EDT.
Coldwater around 110 AM EDT.
Other locations in the path of these storms include Fremont and
Quincy.
This includes the following highways...
Interstate 69 in Indiana between mile markers 345 and 357.
Interstate 69 in Michigan between mile markers 1 and 21.
Interstate 80 in Indiana between mile markers 136 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4176 8482 4156 8510 4188 8518 4207 8506
4207 8483
TIME...MOT...LOC 0459Z 211DEG 36KT 4188 8513 4159 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RTCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 12, 12:56 AM EDT, 3 minutes earlier.
Area forecast discussion, Oct 12, 12:56 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1256 AM EDT Tue Oct 12 2021
.SYNOPSIS...
Issued at 1223 AM EDT Tue Oct 11 2021
Scattered showers with a few rumble of thunder will persist the
rests of the night. It will be breezy as cooler air arrives. Dry
conditions are expected for most of the area Tuesday and Wednesday
before rain chances return to the forecast thereafter.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 303 PM EDT Mon Oct 11 2021
Storms continue to work their way north-northeast through
Illinois in the vicinity of a 60-70 knot 500-mb jet. The severe
weather risk to our local area will be limited due to meager
instability. But, a narrow window of opportunity for locally
damaging wind gusts exists prior to sunset in far northwest
Indiana. This is as the strong jet noses in before CAPE subsides
for the night. Wind shear remains favorable for a couple of strong
storms. The severe weather risk is minimized east of US-31. Mid-
level lapse rates will limit the overall organization of
thunderstorms overnight.
Otherwise, for tonight, showers and thunderstorms will move from
west to east with coverage decreasing to only a few showers after
midnight. Rainfall totals will likely be less than a half inch for
most. It will be breezy with wind gusts of 25-30 mph.
In the wake of the cold front, lows will drop into the upper-50s in
the west. Highs tomorrow will generally be near 70 with westerly
wind gusts of 20-25 mph, especially through the early afternoon when
the pressure gradient relaxes.
&&
.LONG TERM...(Tuesday Night through Monday)
Issued at 303 PM EDT Mon Oct 11 2021
Cold air advection quickly gives way to warmth, once again, by
Wednesday afternoon. This occurs as southwest flow on the western
edge of a subtropical ridge stream in. A sheared-out cold front
slips into our are very late in the day offering low shower chances
for far western Indiana. Rain chances improve overnight, with
perhaps little to no rain toward northwest Ohio. The day three
convective outlook seems overdone locally as the weak cold front
will not arrive until after dark. I suspect changes will be made.
The airmass behind this front is nearly unchanged as the parent low
wraps up, leaving behind a nearly unmodified synoptic pattern.
Instead, a new surface low lifts in from the southwest Thursday
night bringing additional rain chances. The parent trough axis moves
east of our area by Saturday morning ushering in a seasonably cool
airmass. Look for highs this weekend to reach only the low 60s
degrees or so, with lows in the 40s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1222 AM EDT Tue Oct 12 2021
An upper low was near Chicago and was moving northeast toward
Lower Michigan. Winds will shift to the southwest as a weak type
of occluded front moves across the area. Have removed thunder from
the TAFs. There has been very little lightning with this system
and no lightning was indicated by the lightning network upstream
of the TAF sites. Expect MVFR ceilings to invade the area behind
the front, along with IFR ceilings at SBN for a few to several
hours this morning. It looks like conditions will become VFR this
afternoon as drier air eventually spreads into the area.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 PM EDT this afternoon for LMZ043-
046.
&&
SYNOPSIS...MCD/Skipper
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 11, 3:40 PM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 340 PM EDT Mon Oct 11 2021 INZ003-004-012>015-020-022-MIZ077-078-121945- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Berrien-Cass MI- 340 PM EDT Mon Oct 11 2021 /240 PM CDT Mon Oct 11 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. There is a low chance for severe thunderstorms this evening. Damaging wind gusts are the greatest threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-121945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 PM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A small craft advisory is in effect until Tuesday afternoon. INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-121945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 340 PM EDT Mon Oct 11 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will move through tonight. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 11, 9:38 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 1 NNE GRANGER 41.75N 86.13W
10/11/2021 ST. JOSEPH IN PUBLIC
TREE DOWN.
0736 PM TSTM WND DMG 2 NNW BARODA 41.98N 86.49W
10/11/2021 BERRIEN MI EMERGENCY MNGR
TREE FELL OVER ROAD AND ON A CAR THAT WAS
DRIVING ON THE ROAD, REPORT OF MINOR
INJURIES.
0731 PM TSTM WND DMG 4 NW NILES 41.87N 86.30W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN.
0731 PM TSTM WND DMG 4 NW NILES 41.87N 86.30W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN.
0728 PM TSTM WND DMG EAU CLAIRE 41.98N 86.31W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN, HIT BY CAR, NO
INJURIES.
0728 PM TSTM WND DMG EAU CLAIRE 41.98N 86.31W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN, HIT BY CAR, NO
INJURIES.
0720 PM TSTM WND DMG BUCHANAN 41.83N 86.37W
10/11/2021 BERRIEN MI EMERGENCY MNGR
EM REPORTS SEVERAL TREES DOWN IN BUCHANAN -
CAYUGA STREE/MAIN AREA.
0720 PM MARINE TSTM WIND 4 NW BRIDGMAN 41.99N 86.62W
10/11/2021 M43 MPH LMZ043 MI BUOY
37 KT GUST RECORDED AT BUOY 45026 NEAR COOK
NUCLEAR PLANT.
0711 PM TSTM WND DMG SOUTH BEND 41.68N 86.26W
10/11/2021 ST. JOSEPH IN BROADCAST MEDIA
LARGE BRANCH OVER ROADWAY.
0710 PM TSTM WND DMG 3 NE NORTH LIBERTY 41.57N 86.39W
10/11/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
ST. JOSEPH CO FIRE REPORTS TREES DOWN.
0710 PM TSTM WND DMG 3 NW ROSELAND 41.74N 86.29W
10/11/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
ST. JOSEPH CO FIRE REPORTS TREES DOWN.
0710 PM TSTM WND DMG 2 WSW GULIVOIRE PARK 41.60N 86.28W
10/11/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
ST. JOSEPH CO FIRE REPORTS TREES DOWN.
0709 PM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
10/11/2021 BERRIEN MI EMERGENCY MNGR
TREE DOWN ONTO ROAD AT CASS AND MARS STREET.
CAR RAN INTO, BUT NO INJURIES.
0709 PM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
10/11/2021 BERRIEN MI EMERGENCY MNGR
TREE DOWN ONTO ROAD AT CASS AND MARS STREET.
CAR RAN INTO, BUT NO INJURIES.
0705 PM TSTM WND DMG 3 NE GEORGETOWN 41.76N 86.19W
10/11/2021 ST. JOSEPH IN PUBLIC
LARGE BRANCHES DOWN.
0701 PM TSTM WND DMG GRANGER 41.74N 86.14W
10/11/2021 ST. JOSEPH IN PUBLIC
PICTURE SHARED ON TWITTER OF LARGE TREE LIMB
BLOWN OFF BOTTOM OF A TREE. ROT VISIBLE.
0652 PM TSTM WND GST 1 NE SOUTH BEND 41.68N 86.25W
10/11/2021 M57 MPH ST. JOSEPH IN TRAINED SPOTTER
SPOTTER REPORTS 57 MPH WIND GUST RECORDED ON
PERSONAL WEATHER STATION. NO DAMAGE OR POWER
OUTAGES IN THE IMMEDIATE AREA KNOWN.
0635 PM TSTM WND GST 2 ESE BREMS 41.33N 86.67W
10/11/2021 M54 MPH STARKE IN AWOS
AWOS STATION KOXI KNOX - STARKE CO. AIRPORT.
0623 PM TSTM WND GST 2 N TOTO 41.29N 86.70W
10/11/2021 M75 MPH STARKE IN TRAINED SPOTTER
REPORT VIA SPOTTER NETWORK OF 74.6MPH WINDS.
0613 PM TSTM WND DMG NORTH JUDSON 41.22N 86.78W
10/11/2021 STARKE IN PUBLIC
LARGE TREE DOWN BLOCKING HIGHWAY 10.
0613 PM TSTM WND DMG NORTH JUDSON 41.22N 86.78W
10/11/2021 STARKE IN PUBLIC
LARGE TREE DOWN BLOCKING HIGHWAY 10.
0554 PM TSTM WND GST 2 WSW LAKE CICOTT 40.75N 86.56W
10/11/2021 M64 MPH CASS IN PUBLIC
0547 PM TSTM WND GST CEDAR POINT 40.71N 86.77W
10/11/2021 M53 MPH WHITE IN ASOS
MONTICELLO, IN AIRPORT OBSERVATION (KMCX).
0542 PM TSTM WND DMG 1 SE WOLCOTT 40.75N 87.03W
10/11/2021 WHITE IN BROADCAST MEDIA
SEMI BLOWN OVER JUST EAST OF WOLCOTT ON
US24. RELAYED BY WLFI. TIME ESTIMATED BY
RADAR.
0542 PM TSTM WND DMG 1 SE WOLCOTT 40.75N 87.03W
10/11/2021 WHITE IN BROADCAST MEDIA
SEMI BLOWN OVER JUST EAST OF WOLCOTT ON
US24. RELAYED BY WLFI. TIME ESTIMATED BY
RADAR.
0542 PM TSTM WND DMG 5 W CHALMERS 40.68N 86.96W
10/11/2021 WHITE IN TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE TREE ESTIMATED
3-4 FOOT DIAMETER BLOWN DOWN.
&&Local storm report, Oct 11, 10:22 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 4 WSW ROCHESTER 41.05N 86.27W
10/11/2021 M51 MPH FULTON IN MESONET
PERSONAL WEATHER STATION OBSERVATION.
&&
MCDSpecial weather statement, Oct 11, 11:23 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1123 PM EDT Mon Oct 11 2021
INZ005-006-008-016-MIZ078-079-120400-
Lagrange IN-Noble IN-Kosciusko IN-Elkhart IN-St. Joseph MI-Cass MI-
1123 PM EDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of eastern Elkhart,
western Noble, northeastern Kosciusko, western Lagrange, eastern Cass
and St. Joseph Counties through MIDNIGHT EDT...
At 1122 PM EDT, the public reported strong thunderstorms along a line
extending from near Marcellus to near Warsaw. Movement was northeast
at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Marcellus around 1130 PM EDT.
Other locations in the path of these storms include Ligonier, Albion
and Topeka.
This includes Interstate 80 in Indiana between mile markers 96 and
119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4133 8540 4126 8585 4207 8593 4207 8547
TIME...MOT...LOC 0322Z 234DEG 27KT 4205 8589 4129 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RTCSpecial weather statement, Oct 11, 11:53 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1153 PM EDT Mon Oct 11 2021
INZ008-017-018-025-026-120430-
Whitley IN-Noble IN-Huntington IN-Wells IN-Allen IN-
1153 PM EDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of western Allen,
southeastern Noble, Whitley, Huntington and north central Wells
Counties through 1230 AM EDT...
At 1152 PM EDT, automated sensors strong thunderstorms along a line
extending from near South Whitley to near La Fontaine. Movement was
northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Automated wind sensors.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Columbia City around 1155 PM EDT.
Tri-lakes around 1200 AM EDT.
Andrews around 1205 AM EDT.
Huntington around 1210 AM EDT.
Other locations in the path of these storms include Kendallville and
Churubusco.
This includes the following highways...
Interstate 469 near mile marker 3, and between mile markers 7 and 8.
Interstate 69 in Indiana between mile markers 272 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4084 8564 4112 8561 4148 8522 4081 8525
4065 8550 4065 8564
TIME...MOT...LOC 0352Z 205DEG 53KT 4114 8557 4069 8563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RTCLocal storm report, Oct 11, 11:55 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 4 WSW ROCHESTER 41.05N 86.27W
10/11/2021 M51 MPH FULTON IN MESONET
PERSONAL WEATHER STATION OBSERVATION.
0747 PM TSTM WND DMG 1 NNE GRANGER 41.75N 86.13W
10/11/2021 ST. JOSEPH IN PUBLIC
TREE DOWN.
0736 PM TSTM WND DMG 2 NNW BARODA 41.98N 86.49W
10/11/2021 BERRIEN MI EMERGENCY MNGR
TREE FELL OVER ROAD AND ON A CAR THAT WAS
DRIVING ON THE ROAD, REPORT OF MINOR
INJURIES.
0731 PM TSTM WND DMG 4 NW NILES 41.87N 86.30W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN.
0731 PM TSTM WND DMG 4 NW NILES 41.87N 86.30W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN.
0728 PM TSTM WND DMG EAU CLAIRE 41.98N 86.31W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN, HIT BY CAR, NO
INJURIES.
0728 PM TSTM WND DMG EAU CLAIRE 41.98N 86.31W
10/11/2021 BERRIEN MI EMERGENCY MNGR
3 FOOT DIAMETER TREE DOWN, HIT BY CAR, NO
INJURIES.
0720 PM MARINE TSTM WIND 4 NW BRIDGMAN 41.99N 86.62W
10/11/2021 M43 MPH LMZ043 MI BUOY
37 KT GUST RECORDED AT BUOY 45026 NEAR COOK
NUCLEAR PLANT.
0720 PM TSTM WND DMG BUCHANAN 41.83N 86.37W
10/11/2021 BERRIEN MI EMERGENCY MNGR
EM REPORTS SEVERAL TREES DOWN IN BUCHANAN -
CAYUGA STREE/MAIN AREA.
0711 PM TSTM WND DMG SOUTH BEND 41.68N 86.26W
10/11/2021 ST. JOSEPH IN BROADCAST MEDIA
LARGE BRANCH OVER ROADWAY.
0710 PM TSTM WND DMG 3 NE NORTH LIBERTY 41.57N 86.39W
10/11/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
ST. JOSEPH CO FIRE REPORTS TREES DOWN.
0710 PM TSTM WND DMG 3 NW ROSELAND 41.74N 86.29W
10/11/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
ST. JOSEPH CO FIRE REPORTS TREES DOWN.
0710 PM TSTM WND DMG 2 WSW GULIVOIRE PARK 41.60N 86.28W
10/11/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
ST. JOSEPH CO FIRE REPORTS TREES DOWN.
0709 PM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
10/11/2021 BERRIEN MI EMERGENCY MNGR
TREE DOWN ONTO ROAD AT CASS AND MARS STREET.
CAR RAN INTO, BUT NO INJURIES.
0709 PM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
10/11/2021 BERRIEN MI EMERGENCY MNGR
TREE DOWN ONTO ROAD AT CASS AND MARS STREET.
CAR RAN INTO, BUT NO INJURIES.
0705 PM TSTM WND DMG 3 NE GEORGETOWN 41.76N 86.19W
10/11/2021 ST. JOSEPH IN PUBLIC
LARGE BRANCHES DOWN.
0701 PM TSTM WND DMG GRANGER 41.74N 86.14W
10/11/2021 ST. JOSEPH IN PUBLIC
PICTURE SHARED ON TWITTER OF LARGE TREE LIMB
BLOWN OFF BOTTOM OF A TREE. ROT VISIBLE.
0652 PM TSTM WND GST 1 NE SOUTH BEND 41.68N 86.25W
10/11/2021 M57 MPH ST. JOSEPH IN TRAINED SPOTTER
SPOTTER REPORTS 57 MPH WIND GUST RECORDED ON
PERSONAL WEATHER STATION. NO DAMAGE OR POWER
OUTAGES IN THE IMMEDIATE AREA KNOWN.
0635 PM TSTM WND GST 2 ESE BREMS 41.33N 86.67W
10/11/2021 M54 MPH STARKE IN AWOS
AWOS STATION KOXI KNOX - STARKE CO. AIRPORT.
0623 PM TSTM WND GST 2 N TOTO 41.29N 86.70W
10/11/2021 M75 MPH STARKE IN TRAINED SPOTTER
REPORT VIA SPOTTER NETWORK OF 74.6MPH WINDS.
0613 PM TSTM WND DMG NORTH JUDSON 41.22N 86.78W
10/11/2021 STARKE IN PUBLIC
LARGE TREE DOWN BLOCKING HIGHWAY 10.
0613 PM TSTM WND DMG NORTH JUDSON 41.22N 86.78W
10/11/2021 STARKE IN PUBLIC
LARGE TREE DOWN BLOCKING HIGHWAY 10.
0554 PM TSTM WND GST 2 WSW LAKE CICOTT 40.75N 86.56W
10/11/2021 M64 MPH CASS IN PUBLIC
0547 PM TSTM WND GST CEDAR POINT 40.71N 86.77W
10/11/2021 M53 MPH WHITE IN ASOS
MONTICELLO, IN AIRPORT OBSERVATION (KMCX).
0542 PM TSTM WND DMG 1 SE WOLCOTT 40.75N 87.03W
10/11/2021 WHITE IN BROADCAST MEDIA
SEMI BLOWN OVER JUST EAST OF WOLCOTT ON
US24. RELAYED BY WLFI. TIME ESTIMATED BY
RADAR.
0542 PM TSTM WND DMG 1 SE WOLCOTT 40.75N 87.03W
10/11/2021 WHITE IN BROADCAST MEDIA
SEMI BLOWN OVER JUST EAST OF WOLCOTT ON
US24. RELAYED BY WLFI. TIME ESTIMATED BY
RADAR.
0542 PM TSTM WND DMG 5 W CHALMERS 40.68N 86.96W
10/11/2021 WHITE IN TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE TREE ESTIMATED
3-4 FOOT DIAMETER BLOWN DOWN.
&&Special weather statement, Oct 12, 12:59 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1259 AM EDT Tue Oct 12 2021
INZ007-MIZ080-120545-
Steuben IN-Branch MI-
1259 AM EDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of northwestern Steuben
and Branch Counties through 145 AM EDT...
At 1259 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronson to near Angola. Movement was
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Bronson around 105 AM EDT.
Coldwater around 110 AM EDT.
Other locations in the path of these storms include Fremont and
Quincy.
This includes the following highways...
Interstate 69 in Indiana between mile markers 345 and 357.
Interstate 69 in Michigan between mile markers 1 and 21.
Interstate 80 in Indiana between mile markers 136 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4176 8482 4156 8510 4188 8518 4207 8506
4207 8483
TIME...MOT...LOC 0459Z 211DEG 36KT 4188 8513 4159 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RTCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:30 PM EDT | Special Weather Statement | IWX | Cass | 45 min |
| Oct 11, 9:44 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton | 46 min |
| Oct 11, 9:52 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 38 min |
| Oct 11, 10:04 PM EDT | Severe Thunderstorm Warning | IWX | Marshall | 41 min |
| Oct 11, 11:23 PM EDT | Special Weather Statement | IWX | Elkhart, Noble | 37 min |
| Oct 11, 11:53 PM EDT | Special Weather Statement | IWX | Huntington, Whitley | 37 min |
| Oct 12, 12:00 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 30 min |
Nearby
Special Weather Statements in Indiana, 2021Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.